Aceclidine effects on outflow facility after ciliary muscle disinsertion.

Kaufman Lab // Publications // Jan 01 1996

PubMed ID: 8878214

Author(s): Hubbard WC, Kee C, Kaufman PL. Aceclidine effects on outflow facility after ciliary muscle disinsertion. Ophthalmologica. 1996;210(5):303-7. PMID 8878214

Journal: Ophthalmologica. Journal International D’ophtalmologie. International Journal Of Ophthalmology. Zeitschrift Fur Augenheilkunde, Volume 210, Issue 5, 1996

Aceclidine increases outflow facility with little accommodative effect. To determine whether this dissociation resides in the ciliary muscle (CM) or trabecular meshwork (TM), we measured aceclidine effects on perfusion outflow facility in both eyes of 8 rhesus monkeys after unilateral disinsertion of the CM from the TM. Facility in the control eyes increased by approximately 250% following intravenous pilocarpine and by an additional approximately 250% following intracameral pilocarpine, relative to baseline and uncorrected for washout. In CM-disinserted eyes, the facility response to intravenous and intracameral pilocarpine averaged approximately 25% of that in contralateral controls. Cytochalasin B, which acts directly on the TM to increase facility but is not additive to maximal pilocarpine doses in normal eyes, had no additional effect beyond that of pilocarpine in control eyes but induced an additional 100% facility increase relative to baseline in CM-disinserted eyes. The accommodative response to carbachol in CM-disinserted eyes was approximately 80% of that in contralateral controls, consistent with retention of CM contractility and the gonioscopic appearance of shallow CM disinsertion. Intracameral aceclidine HCl doses of 5 and 50 micrograms increased outflow facility by approximately 80 and 250%, respectively, in control eyes, and by approximately 0 and 80% in CM-disinserted eyes. Either the low aceclidine dose affected facility via the CM, while the high dose exerted an additional effect on the TM, or aceclidine acted only via the CM, with the low dose being ineffective and the high dose modestly effective in CM-disinserted eyes because only a few CM-TM attachments remained.